From: Magda Danish \(Unicode\) (firstname.lastname@example.org)
Date: Thu Mar 04 2004 - 13:47:13 EST
I don't have an answer to your question. I am forwarding your email to
the Unicode mailing list
http://www.unicode.org/consortium/distlist.html. Hopefully someone on
the list will provide you with an explanation.
The Unicode Consortium
Date/Time: Thu Mar 4 11:49:23 EST 2004
Report Type: Other Question, Problem, or Feedback
Excuse my ignorance and lack of jargon, but this is the problem.
I've a Word doc.s in the following languages
They've been sent to me in Times New Roman font.
When I change the font to ariel unicode MS, it all starts to go horribly
The Russian & Greek text
spreads evenly over the page as if there are no breaks between the words
The Czech text
Inserts spaces into words for no apparent reason - it's as if it's
suggesting hyphenation breaks, without the punctuation appearing.
I've a Slovakian pdf that has been annotated, if I use the Unicode
Exporter to create the "Summary" table, with the default font of Ariel
Unicode MS, it substitutes one of the character's accents. Thereby
creating a character that doesn't appear in the Slovakian language.
However, all the above problems are solved if I use Lucida sans unicode
instead of Ariel unicode.
I was under the impression that Ariel Unicode was the "font of choice"
for dealing with foreign languages.
So how come Lucida Sans Unicode, seems to be able to do what the Ariel
unicode can't ?
To the best of my knowledge, I'm running a standard Windows 2000 and
Acrobat 5.0 set up.
All the documents supplied to me, should have come from the same basic
I've checked other sites / discussion groups - they all seem to mention
earlier versions of Windows creating these sorts of errors.
Any ideas ?
-- -- -- -- -- -- -- -- -- -- -- -- -- -- -- --
(End of Report)
This archive was generated by hypermail 2.1.5 : Thu Mar 04 2004 - 14:37:59 EST